MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE EXTRACTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELICAL BLADE EXTRACTOR; MISC ORTHO SURGICAL INSTR
Model Number 357.378
Medical Device Problem Codes Mechanical Problem (1384); Component Missing (2306); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: it was noticed that the only blade interface sleeve was returned for investigation.The returned device was missing the sub-components such as extractor screw shaft, post and dowel pin.It is possible that the missing parts can affect the device's functionality.Hence, the complaint can be confirmed for the reported condition, further observation reveals that internal thread portion of the blade interface sleeve at the proximal side was found to be stripped/worn which can also impact the functionality of the device.Also, device has scratches which would not affect the device functionality.Conclusion: the exact cause for the missing components is unknown, but it was likely while the device was disassembled in sterile processing and the sub components may have been misplaced.For stripped conditions, its likely due to wear from repeated use over the 17+ years of lifespan.After a visual inspection, it is determined that the device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part number: 357.378, synthes lot number: 4436462, supplier lot number: n/a, release to warehouse date: 27nov2002, expiration date: n/a, manufactured by synthes (b)(4).Review of the device history record showed that there are potential issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the helical blade extractor was found not functioning during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.During manufacturer's investigation on (b)(6) 2019 it was observed that internal thread portion of the blade interface sleeve at the proximal side was found to be stripped/worn which can also impact the functionality of the device.This report is for one (1) helical blade extractor.This is report 1 of 1 for complaint (b)(4).

Brand Name
HELICAL BLADE EXTRACTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9454218
Report Number2939274-2019-62651
Device Sequence Number2973322
Product Code LXH
UDI-Device Identifier10886982196095
UDI-Public(01)10886982196095
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.378
Device Catalogue Number357.378
Device Lot Number4436462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1